Skip to content
My WebMD Sign In, Sign Up
Can a kidney stone cause ED?
avatar
Grifter2 posted:
Hi all, I'm a young man (22 years old) who has ED. I can get it up for penetration, but only just enough. It's basically a "soft" erection and it totally sucks. The problem has persisted for about a year and a half. Since it seemed gradual, I can't pinpoint the exact time and date that the problems began, but November 2007 would be a pretty close estimate, and that's when I had my first and only kidney stone. The problem is, I don't know if I've ever passed that stone. The docs told me if I didn't pass it, then it probably dissolved on its own. "Probably" isn't good enough for me. Is it possible that, all this time, it has reverted to a "silent" stone (causes few, if any, noticeable symptoms) and has been chilling inside the walls of my urethra or bladder? And, if so, is it possible that is causing my ED? After all, the urethra is adjacent to the corpus cavernosa, which is what fills up with blood to cause erections. Kidney diseases are also listed on WebMD as a cause of ED.
Reply
 
avatar
counterso responded:
It will not generally cause E.D. unless there is pain from the stone triggering pain nerves that dissuade you penis from pleasure sensations. Stones do not "hang out" like that and not get noticed, they almost always have symptoms, and don't stay the same size, so if you didn't have symptoms today, you would likely have them next week or month. They certainly cannot hang out in your urethra, ever. Kidney stones (or prostate or bladder stones), except for uric acid stones DO NOT dissolve on their own, they can't, and uric acid stones are only maybe 5% of the cases out there. It sounds like a different issue, and needs to be investigated further by your urologist. Do you have a stressful life, take any medications, or have anxiety? Are you regularly fatigued?
 
avatar
Grifter2 responded:
Thank you for your helpful response. My urologist, unfortunately, seems pretty uninterested in further investigation. He has decided that, because it (apparently) has nothing to do with my testosterone and prolactin levels (both of whose test results returned as normal), it must surely be a venous leak and nothing else. He says I'd be wasting my time getting confirmation of that diagnosis from a penile doppler ultrasound or corpus cavernosogram. Basically, he's interested in attacking the problem with the least sophisticated treatments--first, viagra/levitra/cialis (none of which worked), and then a penis pump (my first use of it proved embarrassingly ineffective). My life is no more stressful than other college students' lives. Overall, I'm a pretty chill, laid-back guy with a sunny disposition. I do take Accutane, which actually does make the problem a little worse, but it has certainly existed well before I started taking the drug. I'm not regularly fatigued, either. I even wonder if it's possible that the cause is high cholesterol. I may still appear fit, but that doesn't mean I don't have high cholesterol. I ate pretty unhealthy in college--lots of burgers and fatty stuff. I've changed my diet completely now, but perhaps the damage has been done. I did mention this possibility, but my urologist immediately dismissed it.
 
avatar
counterso responded:
Cholesterol should not be an issue. Please change urologists. This guy sounds like a dud.


Helpful Tips

The real worry with EDExpert
Most men just want to know what can be done to bring back great erections. So often men ask whether they should take a pill , which one or ... More
Was this Helpful?
108 of 148 found this helpful

Expert Blog

The Male Room - Sheldon Marks, MD

Dr. Sheldon Marks shares advice and information on men's health issues, from prostate problems to hair loss, as well as fitness and nutrition...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.